MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent foreshortening occurred.The patient presented with lower extremity arterial disease (lead).The 99% stenosed, 13 to 14cm in length, target lesion was located in the moderately tortuous and mildly calcified iliac vessel.After the 6f nonboston scientific (bsc) sheath was introduced and nonbsc guidewire crossed the lesion, a 12 x 40 x 120 epic vascular stent was advanced for treatment.However, during procedure, the stent was shortened and was unable to cover the lesion.Another 12 x 60 x 120 epic vascular stent was then placed, and the procedure was completed successfully.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: epic vascular 12x40x120 was received for analysis.A visual examination found the stent of the device to have been fully deployed from the delivery system.The deployed stent was not returned for analysis as it was implanted inside the patient.A visual examination identified no issues with the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual inspection found no damage or issues with the handle of the device.This concludes the product analysis.
 
Event or Problem Description
It was reported that stent foreshortening occurred.The patient presented with lower extremity arterial disease (lead).The 99% stenosed, 13-14cm in length, target lesion was located in the moderately tortuous and mildly calcified iliac vessel.After the 6f non-boston scientific (bsc) sheath was introduced and non-bsc guidewire crossed the lesion, a 12 x 40 x 120 epic vascular stent was advanced for treatment.However, during procedure, the stent was shortened and was unable to cover the lesion.Another 12 x 60 x 120 epic vascular stent was then placed, and the procedure was completed successfully.No patient complications were reported.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16409605
Report Number2124215-2023-05952
Device Sequence Number5378855
Product Code NIO
UDI-Device Identifier08714729805144
UDI-Public08714729805144
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2023
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0022186940
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE, JUPITER FC3 BOSTON.; GUIDEWIRE, JUPITER FC3 BOSTON.; INFLATION DEVICE, COMPAK.; INFLATION DEVICE, COMPAK.; INTRODUCER SHEATH, 6F DESTINATION TERUMO.; INTRODUCER SHEATH, 6F DESTINATION TERUMO.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown